Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 10, 2016Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2016, 2:26 PM EDT for Oglethorpe County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 2:26 PM EDT (18:26 UTC)
Expired
Jul 10, 2016, 3:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KFFC 101826
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUL 10 2016
 
GAZ038-039-101900-
OGLETHORPE GA-WILKES GA-
226 PM EDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLETHORPE AND
NORTHWESTERN WILKES COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON. THIS STORM
IS MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POINT
PETER...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND VESTA. 

LAT...LON 3383 8300 3397 8309 3404 8295 3403 8293
      3402 8294 3401 8293 3401 8291 3400 8291
      3400 8288 3398 8285 3399 8284 3397 8278
      3397 8275 3392 8266
TIME...MOT...LOC 1825Z 280DEG 2KT 3389 8302 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:03 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 10, 2:03 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
203 PM EDT SUN JUL 10 2016

.PREV DISCUSSION... /Issued 725 AM EDT SUN JUL 10 2016/

PREV DISCUSSION... /issued 431 AM EDT SUN JUL 10 2016/

SHORT TERM /Today through Monday/...
Looks like it could be an interesting wx day across the area given
the presence of mid level trough axis from the Tennessee Valley
through the lower Mississippi Valley. This feature is forecast to
shift east through midday acting as the focus for convective
initiation across the area. The mentioned interesting part will be
the timing which may not be the typical late afternoon and evening
variety.

Instead...models like the Nam12 indicate an early start
to the thunderstorm activity as CAPE values over the southern
tier of the forecast area build into the 2500 J/KG range by 15Z.
This along with strong mid level moisture transport and low low
level moisture which is already in place should be more than
sufficient to get numerous storms going fairly early today. In
addition...Nam12 also indicates that by 21Z we could be wrapping
things up across the area. Not sure on that one as northern zones
will still be untapped and plan to hold onto pops into the evening
hours.

Disturbed pattern continues through Monday as mid and upper level
low remain in place to the west of the area and frontal boundary
meanders northward. Although abundant cloud cover will again limit
the overall instability of the day...feel there will be enough to
warrant high end chance coverage given moisture and dynamics in
place.

Clouds and early convection will also act to keep temps down
slightly from previous days values. Heat indices will approach 105
in the east again but look to remain just below heat advisory
criteria.

Deese

LONG TERM /Monday Night through Saturday/...
Rain chances through the extended are expected to be near
climatological or slightly higher as weakness in mid-level ridge
persists through the week. This weakness keeps enhanced moisture
over the region, resulting in higher rain chances. Expect
convection to be largely diurnally driven, but with the potential
to continue into the overnight periods. Through the long term
forecast, highest pops look to be Monday night and Tuesday over
portions of north and northwest Georgia with the influence of a
weak upper low to the west. This low lifts northward and loses its
structure late Tuesday, taking with it the better moisture and pop
chances for mid through late week.

The rest of the week should largely be typical summertime activity
with a less organized nature to the convection and largely driven
by weak disturbances in the flow aloft.

Temperatures remain hot, with highs generally in the 90s through
the week. Increased precip coverage Tuesday could keep
temperatures in the upper 80s in portions of north Georgia.

31

&&

.AVIATION...
18Z Update...
Some isolated showers have begun popping up across the region this
afternoon. Will see increased activity across the state with the
best chances for the TAF sites to be affected between 20z-24z.
Winds expected to stay out of the West to Northwest in the 10kts
or less range. Will see some higher gust in and around convective
activity this afternoon and Monday afternoon. Ceilings and VSBYs
expected to stay VFR through the period.

//ATL Confidence...18Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  71  92  72 /  40  30  40  30
Atlanta         90  73  90  73 /  50  50  50  30
Blairsville     85  65  85  66 /  30  20  50  30
Cartersville    91  70  90  71 /  40  40  50  30
Columbus        93  74  93  75 /  60  50  50  20
Gainesville     90  72  89  72 /  30  30  50  30
Macon           95  73  93  72 /  60  50  50  20
Rome            91  70  90  71 /  40  40  50  30
Peachtree City  91  70  90  70 /  60  50  50  30
Vidalia         96  75  94  75 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jul 10, 10:48 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EDT SUN JUL 10 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1048 AM EDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND LINGER INTO THE
EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE...
PARTICULARLY OVER WESTERN GEORGIA. ANY SEVERE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS
BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 10, 8:29 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 NNE CEDAR CREEK       32.42N  84.38W
07/09/2016                   SCHLEY             GA   911 CALL CENTER

            TREES WERE REPORTED DOWN IN NORTHERN SCHLEY COUNTY.

&&

EVENT NUMBER FFC1600504

GEO
Local storm report, Jul 10, 8:35 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 AM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 W CATAULA             32.66N  84.88W
07/09/2016                   HARRIS             GA   911 CALL CENTER

            ONE TREE DOWN ALONG HIGHWAY 315.

0215 PM     TSTM WND DMG     2 SW HAMILTON           32.74N  84.90W
07/09/2016                   HARRIS             GA   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN ALONG CALHOUN ST BY 911
            CENTER.

0230 PM     TSTM WND DMG     PINE MOUNTAIN VALLEY    32.80N  84.82W
07/09/2016                   HARRIS             GA   911 CALL CENTER

            SERVERAL TREES WERE REPORTED DOWN ALONG D STREET BY THE
            911 CENTER.

0250 PM     TSTM WND DMG     1 SSE MANCHESTER        32.84N  84.61W
07/09/2016                   TALBOT             GA   911 CALL CENTER

            MANY TREES WERE REPORTED DOWN SOUTH OF MANCHESTER NEAR
            GILBERT ROAD.

0327 PM     TSTM WND DMG     4 SE BRENT              32.96N  83.96W
07/09/2016                   MONROE             GA   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN ON HIGHWAY 42 NEAR MAYNARDS
            MILL RD.

0328 PM     TSTM WND DMG     2 SSW CHARING           32.43N  84.38W
07/09/2016                   TAYLOR             GA   911 CALL CENTER

            A TREE WAS DOWNED ON HWY 137 NEAR THE COUNTY LINE.

0330 PM     TSTM WND DMG     2 NNE CEDAR CREEK       32.42N  84.38W
07/09/2016                   SCHLEY             GA   911 CALL CENTER

            TREES WERE REPORTED DOWN IN NORTHERN SCHLEY COUNTY.

0345 PM     TSTM WND DMG     1 N IDEAL               32.39N  84.19W
07/09/2016                   MACON              GA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN JUST NORTH OF IDEAL.

0356 PM     TSTM WND DMG     VINEVILLE               32.85N  83.66W
07/09/2016                   BIBB               GA   911 CALL CENTER

            TREES WERE BLOWN DOWN ON VINEVILLE AVENUE.

0359 PM     TSTM WND DMG     BROOKWOOD HILLS         32.86N  83.67W
07/09/2016                   BIBB               GA   BROADCAST MEDIA

            A TREE WAS BLOWN DOWN ON SUGARLOAF CIRCLE...CLIPPING
            THE BACK OF A HOME.

0400 PM     TSTM WND DMG     NORTH HIGHLANDS         32.85N  83.62W
07/09/2016                   BIBB               GA   911 CALL CENTER

            A TRAFFIC LIGHT WAS BLOWN DOWN AT NORTH AVENUE AND GRAY
            HIGHWAY.

0600 PM     TSTM WND DMG     4 SSE COBBVILLE         31.87N  82.97W
07/09/2016                   TELFAIR            GA   911 CALL CENTER

            SEVERAL TREES WERE DOWNED ON HIGHWAY 441. ONE TREE
            TEMPORARILY BLOCKED THE HIGHWAY.

0710 PM     TSTM WND DMG     2 NNW STARK             33.36N  83.92W
07/09/2016                   BUTTS              GA   911 CALL CENTER

            MULTIPLE TREES WERE BLOWN DOWN ALONG HIGHWAY 36 NEAR
            STARK.

&&

EVENT NUMBER FFC1600492 FFC1600502 FFC1600500 FFC1600503 FFC1600494
FFC1600495 FFC1600504 FFC1600501 FFC1600497 FFC1600493 FFC1600496
FFC1600498 FFC1600499

NLIST
Special weather statement, Jul 10, 2:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUL 10 2016

GAZ038-039-101900-
OGLETHORPE GA-WILKES GA-
226 PM EDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLETHORPE AND
NORTHWESTERN WILKES COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON. THIS STORM
IS MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POINT
PETER...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND VESTA.

LAT...LON 3383 8300 3397 8309 3404 8295 3403 8293
      3402 8294 3401 8293 3401 8291 3400 8291
      3400 8288 3398 8285 3399 8284 3397 8278
      3397 8275 3392 8266
TIME...MOT...LOC 1825Z 280DEG 2KT 3389 8302

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:17 PM EDTSpecial Weather StatementFFCChattooga28 min
Jul 10, 3:55 PM EDTSpecial Weather StatementFFCGreene35 min
Jul 10, 4:19 PM EDTSpecial Weather StatementFFCWebster56 min
Jul 10, 4:41 PM EDTSpecial Weather StatementFFCSumter34 min
Jul 10, 4:47 PM EDTSpecial Weather StatementFFCMacon28 min
Jul 10, 5:07 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 10, 5:16 PM EDTSpecial Weather StatementFFCDooly, Macon44 min
Jul 10, 5:27 PM EDTSpecial Weather StatementFFCMarion48 min
Jul 10, 5:31 PM EDTSpecial Weather StatementFFCMorgan29 min
Jul 10, 5:46 PM EDTSpecial Weather StatementFFCPulaski29 min
Jul 10, 5:52 PM EDTSpecial Weather StatementFFCMacon38 min
Jul 10, 6:25 PM EDTSpecial Weather StatementFFCTwiggs35 min
Jul 10, 6:27 PM EDTSpecial Weather StatementFFCJefferson18 min
Jul 10, 6:33 PM EDTSpecial Weather StatementFFCLaurens27 min
Jul 10, 6:48 PM EDTSpecial Weather StatementFFCJefferson12 min
Jul 10, 7:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 10, 7:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jul 10, 7:44 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 10, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.